Welcome, Friend!

It looks like you're new here. If you want to get involved, click one of these buttons!

Veritas-Health LLC has recently released patient forums to our Arthritis-Health web site.

Please visit http://www.arthritis-health.com/forum

There are several patient story videos on Spine-Health that talk about Arthritis. Search on Patient stories
Protect anonymity
We strongly suggest that members do not include their email addresses. Once that is published , your email address is available to anyone on the internet , including hackers.

Notice
All discussions and comments that contain an external URL will be automatically moved to the spam queue. No external URL pointing to a medical web site is permitted. Forum rules also indicate that you need prior moderator approval. If you are going to post an external URL, contact one of the moderators to get their approval.
Attention New Members
Your initial discussion or comment automatically is sent to a moderator's approval queue before it can be published.
There are no medical professionals on this forum side of the site. Therefore, no one is capable or permitted to provide any type of medical advice.
This includes any analysis, interpretation, or advice based on any diagnostic test

Skin problems after anesthesia?

AnonymousUserAAnonymousUser Posts: 49,731
edited 06/11/2012 - 8:23 AM in Back Surgery and Neck Surgery
I had my tlif 6 weeks ago-and the last week my skin (face,arms,even scalp!) has broken out. I never had a skin problem before but now it is exteme! Did anyone else experience this?I did a search and found one site that said it could be from the anesthesia-and since I was out for 11 hours (my surgery was 9 but it took me 2 hours to wake up after) I figure that it may just be getting completely out of my system. I was just wondering what others thought. Thanks!
http://au.answers.yahoo.com/question/index?qid=20080405103954AAZoMje


advertisement

Comments

  • I started breaking out recently, too. My back, shoulders, chest, face... But I saw a dermatologist and he gave me 5% Benzoyl Peroxide wash for my face and body in the shower. Before that I use a blackhead clearing scrub, then clean & clear deep action cleanser (it's got like menthol in it so it makes you feel clean) then I use the prescription wash. Before bed I put some astringent on a cotton ball and clean my face and let it dry... And then put oil free moisturizer on the dry areas.

    I know it sounds like a lot, but it's actually not as complex and time consuming as it may seem. I do all my face washes in the shower, takes about 3 minutes. And my skin has been perfectly clear since... Not only is it clear, but the tone has been evened out, and its softer.

    I'm a certified Cosmetologist, so I tend to ramble in skin or hair care areas. Lol. It could be the anesthesia, could be the meds you're on, could actually be stress even. Acne is only partially due to the bacteria that naturally occurs in human skin. The rest is due to hormones or chemicals in our bodies.
  • I don't know about breakouts, but my hair has been falling out like crazy ever since surgery 6 weeks ago. Amazingly I am not bald yet :* Sue
  • I am only on welbutrin-which I have been on for years. Nothing else has changed. I am frustrated!
  • Wellbutrin is an amazing medication! It's a life saver for me. Are you on regular, XL, or SR?
  • I have been on all-but now I am on XL. I love it too! No side effects and it works!
  • Hehe. I take Wellbutrin SR 300mg in the morning and 150mg at night. What dosage are you on? I get ONE side effect from it... Lost 25 lbs this year. And let me tell you... I still eat cookies, ice cream, chips, pasta, etc.. Last night I ate cookie dough out of a tub at midnight!
  • I wish it made me lose weight!! I am on 300 mg daily-I take it in the morning usually. I want to lose 20 lbs-I have gained about 8 since my surgery-I am used to being VERY active and eating healthy. Well-for the first month I could hardly get to the bathroom and back and my amazing friends made me supper every night (with dessert!)-so, I was eating foods I would never have eaten before and barely moving-I gain really quickly! Today I went on a 1 hr and 45 min walk-I have been trying to walk at least 1 hour a day.
  • I wonder if it has to do with the form... My mom was on Wellbutrin XL too and I don't think it made her lose weight. I wonder if the Sustained Release has anything to do with it.... Or maybe just the dose I'm taking. I dunno. But it's kind of weird. I had lost like 5 lbs in the 7 or 8 months after starting it,... Then the past 2 months I lost 25 lbs. It's kind of crazy.....
  • Possibly-or it may just be the difference in people and how they respond to meds. I will look into the differences between sr and xl-I am getting a new primary so I may ask her to change it if that turns out to be the case. Do you happen to know what the dif it? Extended release and slow release-seems to be the same thing. One doc told me that they change it every so often so the generic companies can not copy it-I guess the product has to be out so long before the patent runs out.
  • I googled a bit and apparently they are the same active ingredient, but Wellbutrin XL is once a day, so you don't have to remember to take a second dose. BUT, that kind of makes me wonder why they'd put someone on SR? Having to remember to take it twice a day isn't hard for me because I take muscle relaxers twice a day, and Percocet 4 times a day, and have a pill organizer. However, I wasn't on anything when I started it. Not sure why they chose that for me. My primary gave it to me because I was having serious chest pain multiple times a day every day from so much stress. They did an EKG, x rays, a chest CT, and an echocardiagram. Found nothing, so they said it's probably just the stress and tried me on Wellbutrin SR and it worked! Then I started seeing a psychologist and saw their psychiatrist and he upped my dose by 150mg in the morning. They put me on Depakote before that and it made my hair fall out in clumps & I gained 10 lbs in 2 weeks. Yikes! My doctor was so surprised they were still prescribing Depakote for anyone without Epilepsy. I am pretty sure you can get 400mg Wellbutrin XL... I think that's what my mom used to take. I think the only reason they have me on 450mg a day is because it's because of stress... My dad died at 49 of a heart attack, so they understand why I insist they take my chest pain seriously.
  • Sorry to hear about your dad. A few years ago I was on 400 mg daily but I started getting really aggitated (all the time-I was uptight). They said it was a side effect. I have heard that more than 400mgs can cause seizures.
  • Thx:)

    Thankfully the only side effect I have is weight loss. Haha. On the website for Wellbutrin it says 450mg is the max dose, but my primary said 400mg also. A psychiatrist prescribed it for me, and I do very well on it which is why my new primary said that she would be willing to take over the prescription for me (since I don't go to my psychiatrist anymore since my car is off the road). I think they probably weighed the risks of the high dose to the risks of having chest pain and decided it was more important to keep my heart and chest free of the terrible pain. It sucked. The only thing I can think of... I think also they say you shouldn't go up and down on the doses and stuff cause that in itself can cause seizures. Craaazy. Well, I'm glad it keeps us sane and smiling! Lol
advertisement
Sign In or Register to comment.